MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ5 HI; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ5 HI; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-13-110
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration (4003)
Health Effect - Clinical Codes Edema (1820); Bone Fracture(s) (1870); Pain (1994); Osteolysis (2377); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pcf had no allegations reported.After review of medical records, patient was revised to address aseptic loosening, osteolysis, particle disease and failure of a hip replacement.The patient presented with worsening pain and what appeared to be an osteolytic stress fracture of the greater trochanteric region.Revision notes stated that a femur was removed without difficulty and liner was removed.The stem came out clean without any cement on it.There was a lot of cement distal in the canal and was removed.Operative findings stated that there was a clear synovial fluid with particle induced synovitis diffusely with bone loss.The tip of the greater trochanter was fractured.The femoral stem was grossly loose and has subsided into the cement mantle with several broken cement areas within the joint.X-ray images demonstrates a left total hip arthroplasty, a non-displaced greater trochanter fracture and evidence of prosthetic loosening.Doi: (b)(6) 2005; dor: (b)(6) 2019 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
SUMMIT CEMENTED STEM SZ5 HI
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10240955
Report Number1818910-2020-15181
Device Sequence Number2841683
Product Code JDI
UDI-Device Identifier10603295060246
UDI-Public10603295060246
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-13-110
Device Catalogue Number157013110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +12; PINN CAN BONE SCREW 6.5MMX40MM; PINNACLE MTL INS NEUT36IDX58OD; PINNACLE SECTOR II CUP 58MM; SMARTSET GMV GENTAMICIN 40G; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; SUMMIT CEMENTED STEM SZ5 HI; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +12; PINN CAN BONE SCREW 6.5MMX40MM; PINNACLE MTL INS NEUT36IDX58OD; PINNACLE SECTOR II CUP 58MM; SMARTSET GMV GENTAMICIN 40G; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; SMARTSETMV MV ENDURANCE 40 G; SUMMIT CEMENTED STEM SZ5 HI
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR